MAUDE Adverse Event Report: SMITH & NEPHEW, INC. POWER COMBINATION REAMER

SMITH & NEPHEW, INC. POWER COMBINATION REAMER
Model Number 110023
Medical Device Problem Code Incomplete or Inadequate Connection (4037)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/14/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during a femoral fracture surgery, the reamer channel of a power combination reamer did not allow the small diameter reamer to the pass through.No significant surgical delay was reported as a smith and nephew back up device was available.No patient injury was reported.No other complications were reported.
 
Additional Manufacturer Narrative
H6: the device, used in treatment, was returned for evaluation.A visual inspection of the returned device could not confirm the stated failure mode but could confirm that the device has signs of wear and tear.The device shows signs of extensive use.A functional evaluation confirmed that the device was paired with mating part mechanism and does not function as intended.A review of complaint history did not reveal additional complaints.A review of the manufacturing records did not reveal any manufacturing or material abnormalities that could have caused or contributed to the reported incident.This device is a reusable instrument that can be exposed to numerous surgeries; damage from repeated use can occur.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaints will be reopened.No further investigation is warranted for these complaints; however, we will continue to monitor for future complaints and investigate as necessary.

Brand Name
POWER COMBINATION REAMER
Common Device Name
REAMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11784132
Report Number1020279-2021-03832
Device Sequence Number3269187
Product Code HTO
UDI-Device Identifier03596010033192
UDI-Public03596010033192
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/07/2011
Device Model Number110023
Device Catalogue Number110023
Device Lot Number01EM14676
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/27/2021
Initial Date Received by Manufacturer 04/14/2021
Supplement Date Received by Manufacturer07/16/2021
Initial Report FDA Received Date05/06/2021
Supplement Report FDA Received Date07/19/2021
Patient Sequence Number1